View Full Version : How do I know it's working?


addude94
04-14-16, 10:22 AM
Hi all,

I started concerta a few weeks ago and Iím at 36 mg. I sneak an extra pill on some days (so 56 mg) but still feel no different. The reason the doc hasnít taken me up anymore yet is because I was upped to 36 mg after a couple of weeks of 18 mg but then I decided to take a break after someone close to me passed away (I had too much to worry about already). The doc got me to continue at 36 mg for now.

I take concrete at around 12-1 ish (PM) but can only really get some proper work done after the concert is due to wear off at night when everyoneís asleep and there are fewer distractions (from around 1 to 6 AM - I work through the night).

The reason I take the concerta so early is because I want to be able to work in the day - I just still canít seem to do so, though. The reason Iím able to even work through the night and actually be somewhat productive is because I have exams round the corner and looooads to catch up on, so adrenaline is constantly rushing through my system lol. Neither the adrenaline nor the concerta seem to be able to get me working through the distractions of the day.

Itís really frustrating and I donít even know if the concerta is at least somewhat helpful. Is there a way to know? Should I look out for any signs? Is there meant to be a Ďkickí of some sort? :confused:

Thanks

TheGreatKing
04-14-16, 01:49 PM
Here this was on the forum i will quote it below. hope it helps.
Dr. Gross in Santa Clara, CA suggests asking if the medication you are taking is significantly helping with these concerns:
Academic underachieving and inattentiveness
Hyperactivity or troublesome fidgeting
Verbal and/or behavioral impulsivity (blurting out, interrupting others, acting before thinking)
Difficulty falling asleep at night
Trouble coming awake (not getting out of bed) in the morning
Excessive irritability without cause and/or easy frustration
Bedwetting or primary nocturnal enuresis
Dyslexia with spatial or verbal reversals
Episodic explosiveness, emotional outbursts, or temper tantrums
Unexplained and persistent emotional negativity
If your ADD/ADHD medication is not significantly helping with most of these concerns, ask about changing the dosage or changing medicine. Medication is not acceptable if it relieves only one dysfunction such as trouble falling asleep but not any others.

sarahsweets
04-14-16, 02:08 PM
Hi all,

I started concerta a few weeks ago and Iím at 36 mg. I sneak an extra pill on some days (so 56 mg) but still feel no different. The reason the doc hasnít taken me up anymore yet is because I was upped to 36 mg after a couple of weeks of 18 mg but then I decided to take a break after someone close to me passed away (I had too much to worry about already). The doc got me to continue at 36 mg for now.
Do you mean the doc want to up you to 56 but decided to wait at 36 because you took a break due to a death in the family?
Also, altering how much or how often you take your meds is risky if your doc didnt approve of it both legally and healthwise.

I work through the night).
Not sustainable, safe or healthy.

The reason I take the concerta so early is because I want to be able to work in the day - I just still canít seem to do so, though. The reason Iím able to even work through the night and actually be somewhat productive is because I have exams round the corner and looooads to catch up on, so adrenaline is constantly rushing through my system lol. Neither the adrenaline nor the concerta seem to be able to get me working through the distractions of the day.
I dont think its a matter of working through distractions, its a matter of your sleep schedule being completely unhealthy, your circadian rhythm being completely out of wack, over production of cortisol and adrenaline and lack of proper sleep.


Itís really frustrating and I donít even know if the concerta is at least somewhat helpful. Is there a way to know? Should I look out for any signs? Is there meant to be a Ďkickí of some sort? :confused:

Thanks

of course its frustrating! your exhausted and tired. You will never know how its supposed to work in a healthy way until you operate on a regular schedule and take your medication as prescribed.

addude94
04-14-16, 06:21 PM
Do you mean the doc want to up you to 56 but decided to wait at 36 because you took a break due to a death in the family?
Also, altering how much or how often you take your meds is risky if your doc didnt approve of it both legally and healthwise.


Not sustainable, safe or healthy.


I dont think its a matter of working through distractions, its a matter of your sleep schedule being completely unhealthy, your circadian rhythm being completely out of wack, over production of cortisol and adrenaline and lack of proper sleep.




of course its frustrating! your exhausted and tired. You will never know how its supposed to work in a healthy way until you operate on a regular schedule and take your medication as prescribed.

Hi,

Thanks for the response. Yeah, I hadn't taken any pills for about two weeks and the doc didn't just want to give me a high dose all of a sudden. I was pretty hesitant the first time I took that extra pill and nothing seemed to happen (I was checking my heart rate regularly too), so I did it a few more times (about 4 times in total). I figured it would be okay since my dose would be increased eventually anyway. But yeah you're right I should just stick to 36 mg until the doc says so. I've booked an appointment for tomorrow so it'll probably be then anyway.

Even when I sleep properly through the night, I can't really get anything done during the day. That's why I started working through the night in the first place. I really hate it though - it's boring and lonely. And you're right, I do feel really stressed and exhausted with all the work that's piled up on me. I always tend to pull through and get good grades, but I really hate having to go through all of this. This time of the year is just the worst.

Btw, I took that 2-week concerta break without asking the doc first. Is it fine to skip days? On some days I also forget to take it.